Menstrual Irregularity

If a woman's menstrual cycle is shorter or longer than 21 to 35 days, it is called menstrual irregularity. The menstrual irregularities include amenorrhea (no menstruation), menorrhagia (heavy menstrual periods), and dysmenorrhea (painful periods).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the reason for my sister getting her menstrual periods every 15 days?

Query: Hello doctor, This question is regarding my sister. She is 33 years old. She is a mother of 6 year old twins. Two months ago, she was diagnosed with thyroiditis. From the last month, she gets her periods, once every 15 days. Kindly tell me the probable reason and the course of action to be taken.  Read Full »


Dr. Sonal Prasad

Answer: Hello, Welcome to icliniq.com. Your sister has subclinical hypothyroidism. Start her on tablet Eltroxin (Thyroxine) 50 mcg, once daily, to be taken early in the morning on an empty stomach. Get the TSH levels repeated after three months. Thyroid abnormalities may be one of the reason for menstrual i...  Read Full »

Can I trust a mobile application to track my menstrual cycle?

Query: Hello doctor,My query is regarding my menstruation cycle length. I have a mobile application to track my menstruation, and it says that my previous cycle length is abnormal since it lasted for 38 days. My cycle length variation is 30 to 51 days. I am concerned about my uterus and also about getting ...  Read Full »


Dr. Radha P H

Answer: Hello, Welcome to icliniq.com. Many girls have irregular cycles, which cannot be considered abnormal. Even with irregular cycles, they get normal pregnancy. But some do have some hormonal problems which delay pregnancy. Do not worry; it can be treated and corrected. I suggest you do CBC (com...  Read Full »

After taking I-pill, my fiance did not have her periods. Why?

Query: Hello doctor,My fiance took an I-pill three months back after we had unprotected sex. But, she did not get her periods from the last three months. Is this normal? Is it a side effect of taking I-pill? Is she pregnant?  Read Full »


Dr. Ashok Kumar Choudhary

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. An irregular menstrual cycle is one of the commonest side effects of an indiscriminate use of I-pill. I-pill contains same hormones which regulate the monthly cycles, but if taken often, they cause hormonal disturbances. ...  Read Full »

Why did my period flow reduce after taking an Unwanted-72 pill?

Query: Hello doctor, I had intercourse with a guy six months ago and took Unwanted-72. From the next month, my periods flow has decreased, and I got many pimples in the jawline and forehead. I was intimate before six days, and I took Unwanted-72. I got my periods four days back, and the flow was normal in...  Read Full »


Dr. Radha P H

Answer: Hello, Welcome to icliniq.com. If you take tablet Unwanted-72 (Levonorgestrel), you will have withdrawal bleeding within a week. So if you take that on and off, your periods will become irregular only. Since it is a hormone, it interferes with the natural cycles. The withdrawal bleeding will be li...  Read Full »

Is it necessary to take medication for PCOS continuously?

Query: Hi doctor, My recent USG showed bilateral polycystic ovaries. Both the ovaries are mildly enlarged with multiple tiny cysts peripherally arranged. I have irregular periods for ten years. And three years ago, I showed the doctor for these tiny cysts. I took Metformin and Normen according to her advi...  Read Full »


Dr. Poonguzhali Liston

Answer: Hello, Welcome to icliniq.com. I understand your concern. Polycystic ovarian syndrome (PCOS) is a disorder that presents throughout life and is easily managed by medication and lifestyle changes. PCOS makes it difficult to conceive and may present with menstrual problems. This can also lead to ...  Read Full »

Can Isotretinoin result in menstrual irregularities?

Query: Hi doctor, I have been on Isotretinoin for almost six months now. I did not get my period for almost four months, and I have had them for the last 45 days. I had a similar issue last time I was on Isotretinoin, where I had my period every two to three months for almost two weeks at a time. All my b...  Read Full »


Dr. Richa Agarwal

Answer: Hi, Welcome to icliniq.com. I have gone through your history and understand your concerns. Your menstrual irregularities could be due to hormonal imbalance caused by Isotretinoin. This effect is due to an increase in LH (luteinizing hormone) levels in your body due to the use of Isotretinoin. As i...  Read Full »

Is it normal to have periods twice a month?

Query: Hello, I am 28-year-old. My periods last month started on the twenty-forth and ended on the twenty-seventh. The month before that, I had periods twice. But this month, it is already twenty-eighth, and I did not get my periods. My cycles are not 21 days or 28 days. I am not sure, as I never took the...  Read Full »


Dr. Prajna Shetty

Answer: Hi, Welcome to icliniq.com. If you are married or sexually active, please do a urine pregnancy test any time if there is a change in the frequency of your cycle. If not no need to worry. There are hundreds of causes that disturb cycle frequency, but we will rule out which harms your health. Causes...  Read Full »

Can MTP result in changes in the menstrual cycle?

Query: Hi doctor, I have PCOS for the past two years. I had an MTP five months back at 14 weeks due to some complications. I got periods after abortion which was heavy. It lasted for six days. I took a urine pregnancy test and it showed me a negative result. After few days, I had bleeding that lasted fo...  Read Full »


Dr. Ridhi Narang

Answer: Hi, Welcome to icliniq.com. I understand your concern. After MTP (medical termination of pregnancy), irregular periods occur due to changes in hormone levels. You will not get your first periods on time. You have spotting due to changes in your periods. As you have PCOD (polycystic ovarian dis...  Read Full »

How can I get rid of these acne scars?

Query: Hi doctor, I have what I think are acne scarring and red zones on my skin. Mostly near my jawline and cheeks. I use a face scrub and acne cleanser in the shower mostly daily and try to use something gentle like witch hazel after that. I do not use that every day, however, and I would like to clear ...  Read Full »


Dr. Shama Naaz

Answer: Hi, Welcome to icliniq.com. From the picture (attachments removed to protect the patient's identity), these are acne lesions and post-inflammatory erythema (redness) on your face. Do you have any menstrual irregularities?  Read Full »

What causes irregular periods and menorrhagia?

Query: Hi doctor,I would like to ask about my condition. I am 21 years old. When was studying college before two years, I did not have periods once. When I was studying in school, my period was irregular. I will have my period once in two months. Then during my studies in college, my period came once in tw...  Read Full »


Dr. Monika Meena

Answer: Hi, Welcome to icliniq.com. You are having irregular periods. You have heavy bleeding after 5 to 6 months. This happens due to hormonal imbalance. The absence of periods for 5 to 6 months causes unopposed uterine wall growth. It keeps on getting thick and you will have heavy periods when it br...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.